Abstract

    Open Access Case Study Article ID: OJPP-6-115

    A rare case of ciprofloxacin-induced cholestatic hepatits in the newborn

    Mohamed Sellouti*, Karima Laarbi Ouassou, Abdelhakim Ourrai, Amale Hassani, Rachid Abilkassem and Aomar Agadr

    Ciprofloxacin is a broad-spectrum fluoroquinolone antibiotic with wide spectrum of activity against Gram-negative, Gram-positive and anerobic organisms. It has greatest utility in the treatment of children hospitalized with serious bacterial infections. The adverse effects on the liver usually range from asymptomatic elevation of liver enzymes to fulminant hepatitis. 

    Ciprofloxacin has also been linked to rare cases of cholestatic jaundice that usually arises after 1 to 3 weeks of therapy. Most cases are mild and self-limited, but at least one instance of vanishing bile duct syndrome related to Ciprofloxacin therapy has been published. 

    We report a case of cholestasis in neonate of gestational age 35 weeks who had septicaemia and received ciprofloxacin for 8 days. This infant developed cholestasis and deranged liver transaminases several days after the discontinuation of therapy with ciprofloxacin. 

    Keywords:

    Published on: Feb 11, 2021 Pages: 1-3

    Full Text PDF Full Text HTML DOI: 10.17352/ojpp.000015
    CrossMark Publons Harvard Library HOLLIS Search IT Semantic Scholar Get Citation Base Search Scilit OAI-PMH ResearchGate Academic Microsoft GrowKudos Universite de Paris UW Libraries SJSU King Library SJSU King Library NUS Library McGill DET KGL BIBLiOTEK JCU Discovery Universidad De Lima WorldCat VU on WorldCat

    Indexing/Archiving

    Global Views

    Case Reports

    Peertechz Tweets

    Pinterest on OJPP

    Google Reviews 11